×

zbMATH — the first resource for mathematics

Refining connected topological group topologies on Abelian torsion-free groups. (English) Zbl 0895.54023
The authors develop a technique for refining certain topological groups. The main result of the paper is:
Theorem. Let \(G\) be a connected Abelian torsion-free group with weight less than or equal to \(\aleph_1\) and cellularity less than or equal to \(\aleph_0\). Then \(G\) admits a strictly finer connected topological group topology satisfying the same cardinality restrictions.
Reviewer: R.Cowen (Gaborone)

MSC:
54H11 Topological groups (topological aspects)
22A05 Structure of general topological groups
54D05 Connected and locally connected spaces (general aspects)
54A25 Cardinality properties (cardinal functions and inequalities, discrete subsets)
PDF BibTeX Cite
Full Text: DOI
References:
[1] O.T. Alas, M.G. Tkačenko, V.V. Tkachuk and R.G. Wilson, Connectedness and local connectedness of topological groups and extensions, Fund. Math., to appear. · Zbl 1010.54043
[2] Arhangel’skiǐ, A.V., On countably compact topologies on compact groups and on dyadic compacta, Topology appl., 57, 163-181, (1994) · Zbl 0804.54001
[3] Comfort, W.W.; Negrepontis, S., Chain conditions in topology, () · Zbl 1156.54002
[4] Comfort, W.W.; Robertson, L.C., Extremal phenomena in certain classes of totally bounded groups, Dissert. math., 272, (1988), 48 pp · Zbl 0703.22002
[5] Comfort, W.W.; Remus, D., Compact groups of Ulam-measurable cardinality: partial converses to theorems of arhangel’skiǐ and varopoulos, Math. japonica, 39, 203-210, (1994) · Zbl 0817.22006
[6] Engelking, R., General topology, (1977), PWN Cambridge
[7] Guran, I., On topological groups close to being Lindelöf, Soviet math. dokl., 23, 173-175, (1981) · Zbl 0478.22002
[8] Guthrie, J.A.; Reynolds, D.F.; Stone, H.E., Connected expansions of topologies, Bull. austral. math. soc., 9, 259-265, (1973) · Zbl 0261.54002
[9] Guthrie, J.A.; Stone, H.E.; Wage, M.L., Maximal connected expansions of the reals, (), 159-165 · Zbl 0396.54001
[10] Jones, F.B., Connected and disconnected plane sets and the functional equation ƒ(x) + ƒ(y) = ƒ(x + y), Bull. amer. math. soc., 48, 115-120, (1942) · Zbl 0063.03063
[11] Juhász, I., Cardinal functions in topology, () · Zbl 0479.54001
[12] Rajagopalan, M., Topologies in locally compact groups, Math. ann., 176, 169-180, (1968) · Zbl 0174.05601
[13] Rajagopalan, M., Locally compact topological groups, III, J. math., 17, 177-193, (1973) · Zbl 0265.22009
[14] Robinson, D.J.S., A course in the theory of groups, (1982), Springer Amsterdam · Zbl 0496.20038
[15] Šapirovskii, B., Canonical sets and character, Density and weight in compact spaces, Soviet math. dokl., 15, 1282-1287, (1974) · Zbl 0306.54012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.